Alert archive / Alabama / Areal Flood Advisories in 2021
Areal Flood Advisory 261, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Oct 4, 2021, 5:33 AM CDT for Baldwin County, Mobile County, Alabama. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 5:33 AM CDT (10:33 UTC)
- Expired
- Oct 4, 2021, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
598
WGUS84 KMOB 041033
FLSMOB
Flood Advisory
National Weather Service Mobile AL
533 AM CDT Mon Oct 4 2021
ALC003-097-041330-
/O.NEW.KMOB.FA.Y.0261.211004T1033Z-211004T1330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Baldwin AL-Mobile AL-
533 AM CDT Mon Oct 4 2021
The National Weather Service in Mobile has issued a
* Flood Advisory for...
Southwestern Baldwin County in southwestern Alabama...
Southeastern Mobile County in southwestern Alabama...
* Until 830 AM CDT.
* At 533 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain, with
localized higher amounts, have fallen.
* Some locations that will experience flooding include...
Daphne, Tillmans Corner, Fairhope, Theodore, Grand Bay,
Robertsdale, Bayou La Batre, Point Clear, Dauphin Island, Magnolia
Springs, Bon Secour, Silverhill, Alabama Port, Fort Morgan, Coden,
Faustinas, Mon Louis, Sunny Cove, Smithport and Bayleys Corner.
Additional rainfall amounts of 1 to 2 inches, locally higher, are
expected over the area. This additional rain will result in minor
flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3055 8840 3065 8782 3056 8770 3028 8771
3022 8772 3019 8804 3037 8838 3037 8839
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Oct 4, 5:08 AM CDT, 25 minutes earlier.
Area forecast discussion, Oct 4, 5:08 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
508 AM CDT Mon Oct 4 2021
...Heavy Rainfall Will Lead To Flash Flooding Concerns Through Mid
Week...
.NEAR TERM UPDATE /Now Through Tuesday/...A shortwave will develop
over the Central Plains today and move into the Lower Mississippi
Valley region through this afternoon. This feature will deepen into
a rather large, positively tilted trough as it combines with the
shortwave over the Ohio Valley region. Meanwhile, a surface cold
front is expected to slowly move across the Lower Mississippi Valley
region thoughout the day, approaching our northwestern zones by this
evening. Southerly flow at the surface will maintain deep layer
moisture ahead of the surface front causing PWATs to range around
1.7 to 2 inches. Another round of scattered to numerous showers and
storms is expected throughout the day. Coverage is beginning to
increase near the coast early this morning, and this trend will
continue today with coverages gradually spreading inland
through the afternoon. Heavy rainfall and localized flash flooding
will be the main concern as showers and storms could produce a
couple of inches of rain in a rather short amount of time. PoPs will
remain high across most of the forecast area through tonight as
well. After coordination with the Weather Prediction Center we have
upgraded to a SLIGHT risk of excessive rainfall over south central
Alabama today (mainly areas east of I-65) with a MARGINAL risk of
excessive rainfall for the remainder of the forecast area.
The heavy rainfall concerns continue into Tuesday, especially along
and east of Highway 43, as the surface front stalls over the local
area. Southerly flow at the surface will continue to advect moisture
off of the Gulf. Precipitable water values remain around 1.7 to 2
inches ahead of the front with somewhat lower values behind the
front. Scattered to numerous showers and storms will develop again
on Tuesday especially over our central and eastern zones. We remain
concerned with regard to the heavy rainfall and flash flood
potential given the preceding wet conditions. In addition,
southwesterly flow aloft will remain nearly parallel to the front,
the showers and storms will be highly efficient rainmakers as they
will likely repeatedly move over the same locations. After
coordination with the Weather Prediction center, we have decided to
expand the SLIGHT risk of excessive rainfall to include all of south
central and portions of southwest Alabama, as well as all of the
western Florida panhandle. The remainder of the area remains under a
MARGINAL risk of excessive rainfall through Tuesday night. Have
coordinated with BMX and TAE and issued a Flash Flood Watch
(currently effective from now through 1 AM Wednesday morning) for
all areas east of Highway 43 in Alabama as well as all of our
Florida panhandle counties. Rainfall totals of 3 to 5 inches with
locally higher amounts will be possible, and could lead to some
flash flooding.
Daytime highs will be in the upper 70s to lower 80s across the area
on Monday with the expected cloud cover and precipitation. On
Tuesday, even a little cooler for daytime high temps, primarily
ranging from the mid to upper 70s as cloud cover and increased rain
chances continue. Lows tonight will primarily be in the mid 60s
across most of the area, except for upper 60s and even a few lower
70s closer to and along the coast.
A HIGH risk of rip currents along the Alabama and northwest Florida
beaches has been extended through Tuesday morning. /12
&&
.SHORT TERM /Tuesday night Through Wednesday night/...Soggy forecast
continues through mid-week.
A cut off low meanders across the ArkLaMiss region Tuesday night
into early Wednesday morning before finally lifting to the north
somewhat on Wednesday afternoon and evening. In the lower levels, a
weakening front (more of a boundary at this point) continues to
crawl east into the area with very little forward progression
throughout the period. Some of the model guidance is now indicating
that a wave of low pressure may attempt to form along the
front/boundary right along the coastal interface by Wednesday
evening, which is something we will keep our eyes on in upcoming
packages. Deep layer southerly flow persists ahead of the
front/boundary, which continues to usher rich, Gulf moisture into
the area through Wednesday. PWATs remain in the 1.7-2.0 inch range
for areas generally east of I-65 in south central Alabama and
northwest Florida through Wednesday.
Showers and storms will linger into the evening on Tuesday with the
bulk of the activity remaining east of I-65 in the early evening
with re-development along the coast again after midnight. Expect yet
another early start to the convection on Wednesday with widespread
showers pushing inland from the coast throughout the morning hours.
The eastern 2/3rds of the area has the best chance for widespread
activity by Wednesday afternoon, especially across south central
Alabama and northwest Florida, as the front/boundary washes out
across the area. The western portion of the area won't be completely
dry on Wednesday, but we are only anticipating scattered showers
that afternoon and not a complete wash-out. Heavy rain potentially
leading to flooding concerns is the bigger threat during this period
(see next paragraph); however, we cannot rule out a few strong
storms Wednesday afternoon and evening.
Flooding remains a concern across south central Alabama and
northwest Florida in the Tuesday night through Wednesday afternoon
timeframe as the front/boundary crawls across the area. Heavy rain
received late in the weekend and early this week will saturate the
soils, which could set the stage for more flooding through
Wednesday. Storms will be capable of producing a few inches of rain
in a short period of time and with the mean flow remaining parallel
to the front, these efficient rainmakers will repeatedly moves over
the same locations, which could exacerbate flooding from earlier in
the work week. That said, the flooding concerns that we have heading
into Wednesday are highly dependent on the rainfall totals panning
out in the near term forecast. For that reason, we opted to keep the
FLASH FLOOD WATCH in effect until late Tuesday night for now. This
WATCH may need to be expanded in time if the heavy rainfall forecast
earlier in the week pans out as expected.
No major swings in temperatures during the short term due to the
moisture overhead. High temperatures will top out in the upper 70s
to low 80s across much of the area on Wednesday. Low temperatures
will be a carbon copy both nights with mid to low 60s expected west
of I-65 and upper 60s expected east of I-65 with slightly warmer
temperatures at the beaches.
Rip current risk remains MODERATE through Wednesday night. 07/mb
&&
.EXTENDED TERM /Thursday Through Sunday/...The upper level low is
forecast to be located in the vicinity of the Mid-Mississippi Valley
early Thursday morning and should lift northeast toward the Upper
Midwest and Great Lakes region Friday into Friday night. Our
forecast area will remain located along the base of a mean upper
level trough through the latter part of the week. A weak surface
front/trough axis may continue to extend from far southwest AL
through interior portions of the western FL panhandle/south central
AL on Thursday and an axis of deeper moisture with PWATS up to
around 1.5" may still be oriented across locations especially along
and east of the I-65 corridor on Thursday, where we have maintained
a chance of showers and a few thunderstorms through Thursday
afternoon. A drier airmass should gradually move into the forecast
area Friday behind the departing upper level trough axis. There
could be a few showers over eastern portions of our forecast area on
Friday, but drier conditions are otherwise expected across the
region. Dry northerly flow aloft may prevail this weekend between
the upper level trough over the Eastern Seaboard and an upper level
ridge of high pressure that will build from southern portions of TX
into the northwestern Gulf and Lower Mississippi Valley region.
Generally expect mostly clear and dry conditions across the forecast
area this weekend, though an isolated shower/storm cannot be ruled
out near the coast. Temperatures should remain slightly above
seasonal norms through the extended period with highs in the lower
to mid 80s and lows ranging in the 60s inland and around 70 degrees
near the immediate coast and beaches. /21
&&
.MARINE...A mainly light south to southeasterly flow will persist
through midweek. By Thursday, offshore flow is expected to develop
as a front moves over the marine area. Seas generally remain around
2 feet through tonight and then decrease to around 1 to 2 feet
Tuesday through Friday. Winds and seas will be locally higher near
scattered to numerous showers and thunderstorms, and that will be
the only potential hazard for small craft during the upcoming week.
/12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Tuesday night for ALZ053>060-262-
264-266.
High Rip Current Risk through Tuesday morning for ALZ265-266.
FL...Flash Flood Watch through late Tuesday night for FLZ201>206.
High Rip Current Risk through Tuesday morning for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:30 AM CDT | Flash Flood Watch | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 3 more | 3 days |
| Oct 4, 6:45 AM CDT | Flash Flood Warning | MOB | Baldwin | 6 hr |
| Oct 4, 9:06 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| Oct 4, 1:28 PM CDT | Areal Flood Advisory | MOB | Wilcox | 2 hr |
| Oct 4, 1:47 PM CDT | Flash Flood Warning | MOB | Wilcox | 5 hr |
| Oct 4, 3:22 PM CDT | Areal Flood Advisory | MOB | Clarke | 98 min |
| Oct 4, 4:37 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington, Wilcox | 3 hr |
| Oct 4, 5:58 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe, Washington | 2 hr |
Nearby
Areal Flood Advisories in Alabama, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.